wellbutrin

Nearly everything else 'sleep' related not covered in the other forums.

Moderators: labman2, SCNVsleep

wellbutrin

Postby ang » Wed Oct 08, 2003 4:38 am

Anyone know off hand if wellbutrin can cause increased SREM and REM's in Stage 2? I have a long list of med's and their effects on sleep, but the only mention of wellbutrin is that it is that it can cause insomnia or difficulty maintaining sleep.
BTW - pt is 32, no other medications, nothing else significant in his history.

THANKS!
User avatar
ang
Member
 
Posts: 49
Joined: Tue Mar 18, 2003 11:59 am
Location: Milwaukee Wisconsin

Postby NYsleepyhead » Wed Oct 08, 2003 6:35 pm

With wellbutrin you can get contradictory side effects: somnolence or insomnia.

The drugs I am familiar with that are linked to increased saccadic eye movements are in the SSRI category (like prozac, celexa, paxil, zoloft and luvox) and the PSG finding I am most familiar with for this class of drug is a decrease in REM sleep. The eye movements associated with prozac, i have heard, can last long after the drug is out of the patients system.

I think wellbutrin is a heterocyclic which is also a drug that seems to decrease REM sleep (mirtazapine, aka remeron, is also in this class) but I am not aware of saccadic eye movements being associated with this class of drugs.
User avatar
NYsleepyhead
Member
 
Posts: 126
Joined: Wed Apr 09, 2003 12:44 am
Location: New England

Postby bob » Fri Oct 10, 2003 10:34 am

In Helsinki this summer the subject of "Prozac Eyes" (Sounds like a theme song for the Pharmacists Convention!) came up and a lecturer mentioned that their studies seemed to show that this condition was permanent, showing up years after withdrawal from the drug. Anybody seen this?
bob
Senior Member
 
Posts: 319
Joined: Mon Mar 17, 2003 1:44 pm
Location: Scandinavia


Return to Miscellaneous Sleep Topics

Who is online

Users browsing this forum: No registered users and 2 guests